MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL SNARE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL SNARE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number M00546560
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass retrieval snare was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct on (b)(6) 2018.According to the complainant, during the procedure, two spysnares broke while trying to retrieve a plastic stent.One of the spysnares had the loop wire break inside the patient.The loop wire was retrieved with a forcep.The procedure was completed with a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).Block h10: a visual assessment was performed and found that the peek extrusion was detached from the handle.The handle was actuated.The loop could not be extended due to the section of the device that was found to be damaged (peek extrusion detached), confirming the complaint.The loop was detached from the metal cannula from the distal section of the device.The metal cannula was inspected.Glue residues and crimp marks were observed, indicating that the device was properly assembled during the manufacturing process.The failure of loop detached is an issue that could have been generated by excessive manipulation of the device by the user and/or excess of force applied to the distal section of the device.Therefore, the appropriate conclusion code is cause traced to component failure, since the failure was an expected or random component failure without any design or manufacturing issue.A review of the device history record (dhr) was performed and no anomalies were observed.The review confirmed that the accepted device met all manufacturing specifications.
 
Event or Problem Description

Brand Name
SPYGLASS RETRIEVAL SNARE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key8094167
Report Number3005099803-2018-61545
Device Sequence Number2178992
Product Code PTS
UDI-Device Identifier08714729965893
UDI-Public08714729965893
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2020
Device Model NumberM00546560
Device Catalogue Number4656
Device Lot Number0022236120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR